Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
silverangelx

Does anyone else's skin crust and blister on the regimen?

Recommended Posts

I thought this was a common side effect of BP, but now I'm thinking maybe not. :think:

My skin gets blistery... like, the skin becomes raw and there is a clear liquid coming out. And crust forms over it. Even when I moisturize, it doesn't really help very much. I'm on my sixth month on the regimen. I really, truly hope I'm not allergic to BP, because this regimen is the only thing that's worked for my acne. I wouldn't know what else to do to fix my acne...

I really hope there's someone out there who experienced these reactions but somehow it went away with time or something...

please help! Thank you! :)

Link to comment
Share on other sites

This is from the FAQs:

Q: My skin looks absolutely terrible. It is peeling off, red, and I am miserable. What do I do?

A: You are either allergic to benzoyl peroxide, or you started too fast. 1-3% of people are allergic to benzoyl peroxide and experience swelling and/or crusting. If your skin swells up, discontinue use immediately. Most likely if you are experiencing severe dryness/redness, you simply started too fast. It takes a few days to a few weeks for your skin to become acquainted with benzoyl peroxide, and the redness/dryness should subside with time. Using a non-overdrying liquid cleanser can help prevent this dryness as well. Also, be sure to moisturize liberally. If you really can't stand the dryness, stop the Regimen completely, give your skin a few days to recover, and begin again with a much smaller dosage, only ramping up the dosage as you feel comfortable. But remember, you eventually need to use A LOT of benzoyl peroxide to achieve total clearing.

Link to comment
Share on other sites

I can't figure out why my skin didn't start reacting this way until just recently.... what was I doing differently back near the beginning of the regimen? :think:

Could this blistering possibly be because of me pulling off the dead flakes and scrubbing too hard when I get them? (like, trying to exfoliate but, I'm never gentle at all when I do so) That does seem to cause it from time to time... (right now, I'm hoping it's anything other than an allergy. this reaction doesn't stop my day-to-day life, it just kind of looks weird and feels uncomfortable..)

I've used BP in the past and never experienced anything like this before, so I think it may be something I'm doing wrong.

Link to comment
Share on other sites

Unless you're being really aggressive with your skin, I don't think picking at dead skin flakes and scrubbing is going to cause blistering and crusting.

Keep in mind that it's possible for your body to develop an allergy to pretty much anything at pretty much any time; even things you've used for a long time with no previous problems.

Link to comment
Share on other sites

I didn't exactly get blisters, but there was a time, the skin on my cheekbones got raw. It was day after I had been a bit heavy-handed during my BP application. Instead of just making enough passes so that I spread the BP, I had gone on and on until the BP was almost gone. I wasn't paying attention to what I was doing and was used to the times before when I would apply creams until they were fully absorbed. I realized what I had done next day and didn't apply BP on my cheekbones until they stopped stinging. Thereafter I would constantly remind myself not to put much pressure on my face, just really light touches during application.

Link to comment
Share on other sites

Thanks guys; I'm thinking I'm just going to decrease the BP (a little more than half a pump, just at night, for a week or so) and if it gets any better I'll just keep increasing until I find an amount that works.

At the moment, I've got no blistering/crusting, just tightness and dryness, so that's a good thing, right? Hoping it doesn't happen again....

however, if I still end up blistering/crusting after this week or so is over, I think I'll discontinue the regimen. (god, that's painful to even type :/ no idea what I'd do if not the regimen)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×